# SDR 20000524SH016

- Difficulty date: April 28, 2000
- Submitted: May 24, 2000
- Operation: General aviation
- Aircraft: N47977
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7880031
- Engine: Lyc IO540K1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bolt
- Part number: SL75060
- Condition: Failed
- Location: Nr 1 Piston Rod
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT ENGINE OIL TEMPERATURE AT 200 DEGREES.  LOSS OF OIL PRESSURE AT NORMAL CRUISE MADE OFF-AIRPORT LANDING.  FOUND NR 1 PISTON ROD HAD FAILED.  POSSIBLE CAUSE FOR FAILURE, SUPERIOR ROD CAP BOLT FAILED CAUSING ROD TO COME LOOSE, KNOCK HOLE IN ENGINE CASE.   (X)
